zbMATH — the first resource for mathematics

Finite element error analysis of a time-fractional nonlocal diffusion equation with the Dirichlet energy. (English) Zbl 1446.65116
Summary: A time-fractional diffusion equation involving the Dirichlet energy is considered with nonlocal diffusion operator in the space which has dimension \(d\in\{2,3\}\) and the Caputo sense fractional derivative in time. Further, nonlocal term in diffusion operator is of Kirchhoff type. We discretize the space using the Galerkin finite elements and time using the finite difference scheme on a uniform mesh. First, we prove the existence and uniqueness of a fully discrete numerical solution of the problem using the Brouwer fixed point theorem. Then, we give a priori bounds and convergence estimates in \(L^2\) and \(L^\infty\) norms for fully-discrete problem. A more delicate analysis in the error provides the second order convergence for the proposed scheme. Numerical results are provided to validate the theoretical analysis.
65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
65N30 Finite element, Rayleigh-Ritz and Galerkin methods for boundary value problems involving PDEs
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
65M15 Error bounds for initial value and initial-boundary value problems involving PDEs
35R11 Fractional partial differential equations
26A33 Fractional derivatives and integrals
35B45 A priori estimates in context of PDEs
74H10 Analytic approximation of solutions (perturbation methods, asymptotic methods, series, etc.) of dynamical problems in solid mechanics
FreeFem++; UMFPACK
Full Text: DOI
[1] Manimaran, J.; Shangerganesh, L.; Debbouche, A., A time-fractional competition ecological model with cross-diffusion, Math. Methods Appl. Sci., 43, 5197-5211 (2020)
[2] Manimaran, J.; Shangerganesh, L.; Debbouche, A.; Antonov, V., Numerical solutions for time-fractional cancer invasion system with nonlocal diffusion, Front. Phys., 7, 93 (2019)
[3] Zhou, Y.; Peng, L., Weak solutions of the time-fractional Navier-Stokes equations and optimal control, Comput. Math. Appl., 73, 1016-1027 (2017) · Zbl 1412.35233
[4] Zhou, Y.; Manimaran, J.; Shangerganesh, L.; Debbouche, A., Weakness and Mittag-Leffler stability of solutions for time-fractional Keller-Segel models, Int. J. Nonlinear Sci. Numer., 19, 753-761 (2018) · Zbl 06987917
[5] Zhou, Y.; Shangerganesh, L.; Manimaran, J.; Debbouche, A., A class of time fractional reaction-diffusion equation with nonlocal boundary condition, Math. Methods Appl. Sci., 41, 2987-2999 (2018) · Zbl 1391.35404
[6] Anaya, V.; Bendahmane, M., Mathematical and numerical analysis for predator-preysystem in a polluted environment, Netw. Heterog. Media, 5, 813-847 (2010) · Zbl 1262.35123
[7] Anaya, V.; Bendahmane, M.; Langlais, M.; Sepúlveda, M., A convergent finite volume method for a model of indirectly transmitted diseases with nonlocal cross-diffusion, Comput. Math. Appl., 70, 132-157 (2015)
[8] Anaya, V.; Bendahmane, M.; Sepúlveda, M., Numerical analysis for a three interacting species model with nonlocal and cross diffusion, ESAIM Math. Model. Numer. Anal., 49, 171-192 (2015) · Zbl 1314.65115
[9] Chaplain, M. A.J.; Lachowicz, M.; Szymańska, Z.; Wrzosek, D., Mathematical modelling of cancer invasion: the importance of cell-cell adhesion and cell-matrix adhesion, Math. Models Methods Appl. Sci., 21, 719-743 (2011) · Zbl 1221.35189
[10] Chipot, M.; Lovat, B., Some remarks on nonlocal elliptic and parabolic problems, Nonlinear Anal. Theory Methods. Appl., 30, 4619-4627 (1997) · Zbl 0894.35119
[11] Colombo, R. M.; Marcellini, F., Nonlocal systems of balance laws in several space dimensions with applications to laser technology, J. Differential Equations, 259, 6749-6773 (2015) · Zbl 1327.35245
[12] Moligner, A.; Edelstein-Keshet, L., A non-local model for a swarm, J. Math. Biol., 38, 534-570 (1999) · Zbl 0940.92032
[13] Chipot, M.; Lovat, B., On the asymptotic behaviour of some nonlocal problems, Positivity, 3, 65-81 (1999) · Zbl 0921.35071
[14] Raposo, C. A.; Sepúlveda, M.; Villagrán, O. V.; Pereira, D. C.; Santos, M. L., Solution and asymptotic behavior for a nonlocal coupled system of reaction-diffusion, Acta Appl. Math., 102, 37-56 (2008) · Zbl 1145.35391
[15] Almeida, R. M.P.; Antontsev, S. N.; Duque, J. C.M., On a nonlocal degenerate parabolic problem, Nonlinear Anal. RWA, 27, 146-157 (2016) · Zbl 1330.35221
[16] Lin, Y.; Xu, C., Finite difference/spectral approximations for the time-fractional diffusion equation, J. Comput. Phys., 225, 1533-1552 (2007) · Zbl 1126.65121
[17] Sun, Z. Z.; Wu, X., A fully discrete scheme for a diffusion wave system, Appl. Numer. Math., 56, 193-209 (2006) · Zbl 1094.65083
[18] Ganesan, S.; Shangerganesh, L., Galerkin finite element method for cancer invasion mathematical model, Comput. Math. Appl., 73, 2603-2617 (2017) · Zbl 1370.92070
[19] Ganesan, S.; Shangerganesh, L., A biophysical model for tumor invasion, Commun. Nonlinear Sci. Numer. Simul., 46, 135-152 (2017)
[20] Ganesan, S.; Tobiska, L., An accurate finite element scheme with moving meshes for computing 3d-axisymmetric interface flows, Int. J. Numer. Methods Fluids, 57, 119-138 (2008) · Zbl 1138.76045
[21] Jafari, H.; Babaei, A. S., Banihashemi a novel approach for solving an inverse reaction-diffusion-convection problem, J. Optim. Theory Appl., 183, 2, 688-704 (2019) · Zbl 1423.35448
[22] Lai, X.; Yuan, Y., Galerkin alternating-direction method for a kind of three-dimensional nonlinear hyperbolic problems, Comput. Math. Appl., 57, 384-403 (2009) · Zbl 1165.65391
[23] Singh, A.; Das, S.; Ong, S. H.; Jafari, H., Numerical solution of nonlinear reaction-advection-diffusion equation, J. Comput. Nonlinear Dyn., 14, 4, Article 041003 pp. (2019)
[24] Shi, D. Y.; Li, Z. R., Superconvergence analysis of the finite element method for nonlinear hyperbolic equations with nonlinear boundary condition, Appl. Math. J. Chin. Univ. Ser. A, 23, 455-462 (2008) · Zbl 1199.65317
[25] Sokolov, A.; Ali, R.; Turek, S., An AFC-stabilized implicit finite element method for partial differential equations on evolving-in-time surfaces, J. Comput. Appl. Math., 289, 101-115 (2015) · Zbl 1317.65210
[26] Almeida, R. M.P.; Duque, J.; Ferreira, J.; Robalo, R. J., The Crank-Nicolson-Galerkin finite element method for a nonlocal parabolic equation with moving boundaries, Numer. Methods Partial Differential Equations, 31, 1515-1533 (2015) · Zbl 1333.65143
[27] Kundu, S.; Pani, A. K.; Khebchareon, M., On Kirchoff’s model of parabolic type, Numer. Funct. Anal. Optim., 37, 719-752 (2016) · Zbl 1405.65123
[28] Sharma, N.; Pani, A. K.; Sharma, K. K., Expanded mixed FEM with lowest order RT elements for nonlinear and nonlocal parabolic problems, Adv. Comput. Math., 44, 1537-1571 (2018) · Zbl 1404.65181
[29] Srivastava, V.; Chaudhary, S.; Srinivas Kumar, V. V.K.; Srinivasan, B., Fully discrete finite element scheme for nonlocal parabolic problem involving the Dirichlet energy, J. Appl. Math. Comput., 53, 413-443 (2017) · Zbl 1367.65196
[30] Chaudhary, S.; Srivastava, V.; Srinivas Kumar, V. V.K.; Srinivasan, B., Finite element approximation of nonlocal parabolic problem, Numer. Methods Partial Differentila Equations, 33, 786-813 (2017) · Zbl 1373.65092
[31] Chipot, M.; Valente, V.; Caffarelli, G. V., Remarks on a nonlocal problem involving the dirichlet energy, Rend. Semin. Mat. Univ. Padova, 10, 199-220 (2003) · Zbl 1117.35034
[32] Dehghan, M.; Abbaszadeh, M.; Mohebbi, A., Analysis of a meshless method for the time fractional diffusion-wave equation, Numer. Algorithms, 73, 445-476 (2016) · Zbl 1352.65298
[33] Jin, B.; Lazarov, R.; Liu, Y.; Zhou, Z., The Galerkin finite element method for a multi-term time-fractional diffusion equation, J. Comput. Phys., 281, 825-843 (2015) · Zbl 1352.65350
[34] Jin, B.; Lazarov, R.; Pasciak, J.; Zhou, Z., Error analysis of semidiscrete finite element methods for inhomogeneous time-fractional diffusion, IMA J. Numer. Anal., 35, 561-582 (2015) · Zbl 1321.65142
[35] Jin, B.; Lazarov, R.; Zhou, Z., Error estimates for a semidiscrete finite element method for fractional order parabolic equations, SIAM J. Numer. Anal., 51, 445-466 (2013) · Zbl 1268.65126
[36] Jin, B.; Li, B.; Zhou, Z., Numerical analysis of nonlinear subdiffusion equations, SIAM J. Numer. Anal., 56, 1-23 (2018) · Zbl 1422.65228
[37] Li, D.; H.-l. Liao, B.; Sun, W.; Wang, J.; Zhang, J., Analysis of L1-Galerkin FEMs for time-fractional nonlinear parabolic problems, Commun. Comput. Phys., 24, 86-103 (2018)
[38] Li, X. J.; Xu, C. J., A space-time spectral method for the time fractional diffusion equation, SIAM J. Numer. Anal., 47, 2108-2131 (2009) · Zbl 1193.35243
[39] Yang, X. H.; Zhang, H. X.; Xu, D., Orthogonal spline collocation method for the two-dimensional fractional sub-diffusion equation, J. Comput. Phys., 256, 824-837 (2014) · Zbl 1349.65529
[40] Yuste, S. B., Weighted average finite difference methods for fractional diffusion equations, J. Comput. Phys., 216, 264-274 (2006) · Zbl 1094.65085
[41] Li, C. P.; Ding, H. F., Higher order finite difference method for the reaction and anomalous-diffusion equation, Appl. Math. Model., 38, 3802-3821 (2014) · Zbl 1429.65188
[42] Li, C.; Zeng, F., Finite difference methods for fractional differential equations, Int. J. Bifurcation Chaos, 22, Article 1230014 pp. (2012), (28 pages) · Zbl 1258.34018
[43] Hejazi, H.; Moroney, T.; Liu, F., A finite volume method for solving the two-sided time-space fractional advection-dispersion equation, Cent. Eur. J. Phys., 11, 1275-1283 (2013)
[44] Hejazi, H.; Moroney, T.; Liu, F., Stability and convergence of a finite volume method for the space fractional advection-dispersion equation, J. Comput. Appl. Math., 255, 684-697 (2014) · Zbl 1291.65280
[45] Abbaszadeh, M.; Dehghan, M., Analysis of mixed finite element method (MFEM) for solving the generalized fractional reaction-diffusion equation on nonrectangular domains, Comput. Math. Appl., 78, 1531-1547 (2019)
[46] Badr, M.; Yazdani, A.; Jafari, H., Stability of a finite volume element method for the time-fractional advection-diffusion equation, Numer. Methods Partial Differential Equations, 34, 5, 1459-1471 (2018) · Zbl 1407.65138
[47] Ford, N. J.; Xiao, J.; Yan, Y., A finite element method for time-fractional partial differential equations, Fract. Calc. Appl. Anal., 14, 454-474 (2011) · Zbl 1273.65142
[48] Li, D.; Wang, J.; Zhang, J., Unconditionally convergent L1-Galerkin FEMs for nonlinear time-fractional Schrödinger equations, SIAM J. Sci. Comput., 39, A3067-A3088 (2017) · Zbl 1379.65079
[49] Jin, B.; Lazarov, R.; Zhou, Z., Two fully discrete schemes for fractional diffusion and diffusion-wave equations with nonsmooth data, SIAM J. Sci. Comput., 38, A146-A170 (2016) · Zbl 1381.65082
[50] Kumar, D.; Chaudhary, S.; Kumar, V. S., Fractional Crank-Nicolson-Galerkin finite element scheme for the time-fractional non-linear diffusion equation, Numer. Methods Partial Differential Equations, 35, 2056-2075 (2019) · Zbl 1431.65133
[51] Roghayeh, M. G.; Hossein, J.; Rashid, A. A., A numerical scheme to solve variable order diffusion-wave equation, Therm. Sci., 23, 6, 2063-2071 (2019)
[52] Kesavan, S., Topics in Functional Analysis and Application (2008), New Age International (P) Ltd · Zbl 0666.46001
[53] Kumar, D.; Chaudhary, S.; Kumar, V. S., Finite element analysis for coupled time-fractional nonlinear diffusion system, Comput. Math. Appl., 78, 1919-1936 (2019)
[54] Rannacher, R.; Scott, R., Some optimal error estimates for piecewise linear finite element approximations, Math. Comp., 38, 437-445 (1982) · Zbl 0483.65007
[55] Hecht, F., New development in freefem++, J. Numer. Math., 20, 251-265 (2012) · Zbl 1266.68090
[56] Davis, T. A., Algorithm 832: UMFPACK V 4.3-an unsymmetric-pattern multifrontal method, ACM Trans. Math. Software, 30, 196-199 (2004) · Zbl 1072.65037
[57] Davis, T. A., A column pre-ordering strategy for the unsymmetric-pattern multifrontal method, ACM Trans. Math. Software, 30, 167-195 (2004) · Zbl 1072.65036
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.